Alert archive / Colorado / Special Weather Statements in 2016
Special Weather Statement, NWS Pueblo, CO
NWS Pueblo, CO issued this special weather statement at Sep 14, 2016, 7:21 PM MDT for Saguache County, Colorado. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 14, 2016, 7:21 PM MDT (01:21 UTC)
- Expired
- Sep 14, 2016, 7:45 PM MDT
- In force
- 24 min
- Issued by
- NWS Pueblo, CO
County Saguache County, CO
The radar
The Pueblo radar (KPUX), 169 km from the middle of the area, began a volume at 01:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 00:00Z, 1.4 hours before the alert went out and 240 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 421 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 2902 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- -50 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
984 WWUS85 KPUB 150121 SPSPUB SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 721 PM MDT WED SEP 14 2016 COZ060-065-069-072-073-150145- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT CO- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT CO- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT CO- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT CO- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT CO- 721 PM MDT WED SEP 14 2016 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SAGUACHE COUNTY UNTIL 745 PM MDT... AT 720 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER SAGUACHE...OR 47 MILES NORTH OF ALAMOSA...MOVING EAST AT 25 MPH. LOCAL OBSERVATIONS INDICATED WINDS GUSTING TO NEAR 55 MPH. WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SAGUACHE...BONANZA AND VILLA GROVE. LAT...LON 3796 10619 3821 10631 3838 10597 3806 10566 TIME...MOT...LOC 0120Z 252DEG 21KT 3812 10614 $$ KAM
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this special weather statement went out at Sep 14, 2:55 PM MDT, 4 hours 26 minutes earlier.
Area forecast discussion, Sep 14, 2:55 PM MDT, 4 hours 26 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 255 PM MDT WED SEP 14 2016 .SHORT TERM...(This evening through Thursday) Issued at 255 PM MDT Wed Sep 14 2016 Currently... A few strong storms were occurring across the region at 130 pm. Most of the activity was in eastern Pueblo county and moving east. Elsewhere there were quite a few more weaker storms across the region...mainly over the higher trrn and the Raton Mesa. This activity was being driven by a large 500 mb low which was spinning over SE Idaho. Rest of this afternoon into tonight... Thunderstorms...one or two severe...will be possible across the plains. It is not out of the question we could also get a marginally severe storms over the valleys and higher terrain. CAPE values generally south of US50 were pushing 2000 J/kg and effective shear was in the 20-30kt range. The threat of strong to locally svr storms will last into early to mid evening...but the brunt of the activity should move out of the state by late evening. Thursday... Upper low will move east-northeast and slowly fill. Strong southwesterly flow will continue over the region, and this will advect drier air into the region. Mountains tomorrow will likely remain dry along with most of the plains. The best chance of storms tomorrow will be over the far southeast plains. With the southwest flow over the region, temps will warm up into the mid 80s across a good chunk of the plains...with slightly cooler temps over the divides. Expect temps in the 70s across the valleys. \/Hodanish .LONG TERM...(Thursday night through Wednesday) Issued at 255 PM MDT Wed Sep 14 2016 Primary longer term meteorological concerns are pops and temperatures. Recent longer range PV analysis...forecast model soundings and computer simulations indicate that a generally southwesterly to zonal upper flow pattern will prevail over the forecast district during the longer term. At the surface...northerly surges are expected to move across eastern portions of the CWA Thursday night and then again by next Wednesday. The combination of adequate atmospheric moisture and upper disturbances should allow isolated to scattered pops to continue at times into Saturday night with a drying trend then anticipated from Sunday into Tuesday morning before next system increases precipitation potential from later Tuesday into next Wednesday. Overall, maximum temperatures running near to below mid-September climatological averages should be noted Friday and Saturday with above seasonal maximum temperatures then returning from Sunday into Tuesday. In addition...minimum temperatures generally running above mid-September climatological averages are anticipated into next Wednesday. && .AVIATION...(For the 00Z TAFS through 00Z Thursday evening) Issued at 255 PM MDT Wed Sep 14 2016 VFR conditions are anticipated during the next 24h at all 3 taf sites, kpub, kals and kcos. We will see a chance of thunderstorms at each taf site the rest of this afternoon and early evening. Brief mvfr conditions will be possible with any storms along with gusty outflow winds. Dry conditions are anticipated tomorrow afternoon across the region. && .PUB Watches/Warnings/Advisories... NONE. &&
Hazardous weather outlook, Sep 14, 7:01 PM MDT, 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 701 PM MDT WED SEP 14 2016 COZ058>089-093>099-151300- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FT- WET MOUNTAINS BETWEEN 6300 AND 10000FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 701 PM MDT WED SEP 14 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS CAN BE EXPECTED ACROSS THE HIGHER TERRAIN THIS EVENING THROUGH MIDNIGHT. DANGEROUS CLOUD TO GROUND LIGHTNING AND PEA- SIZED HAIL WILL BE POSSIBLE. IN ADDITION...SNOW ACCUMULATIONS OF 1 TO 2 INCHES WILL BE POSSIBLE ACROSS THE HIGHER MOUNTAIN PEAKS...GENERALLY AT OR ABOVE 12 THOUSAND FEET...THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE EACH DAY...WITH THE BEST CHANCES OVER AND NEAR THE MOUNTAINS ON FRIDAY AND SATURDAY. THE MAIN THUNDERSTORM THREATS WILL BE LIGHTNING AND GUSTY WINDS...BUT SOME OF THE STRONGER STORMS COULD ALSO PRODUCE SMALL HAIL AND LOCALLY HEAVY RAIN. IN ADDITION...LIGHT SNOW ACCUMULATIONS WILL BE POSSIBLE OVER THE HIGHER MOUNTAIN PEAKS ABOVE ABOUT 12000 FEET. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE THIS EVENING UNTIL MIDNIGHT...MAINLY ACROSS THE HIGHER TERRAIN. 27/88
In the hours before
Local storm report, Sep 14, 2:46 PM MDT, 4 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
246 PM MDT WED SEP 14 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0231 PM HAIL 2 NE CROWLEY 38.22N 103.83W
09/14/2016 E1.50 INCH CROWLEY CO PUBLIC
.
0227 PM HAIL OLNEY SPRINGS 38.17N 103.94W
09/14/2016 M1.00 INCH CROWLEY CO EMERGENCY MNGR
.
1150 AM NON-TSTM WND GST MONARCH PASS 38.50N 106.32W
09/14/2016 M56 MPH CHAFFEE CO AWOS
AWOS STATION MONARCH PASS /MYP/.
&&
NWS PUEBLO CO
IRIS SYSTEMLocal storm report, Sep 14, 3:01 PM MDT, 4 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
301 PM MDT WED SEP 14 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0257 PM HAIL SUGAR CITY 38.23N 103.66W
09/14/2016 M1.75 INCH CROWLEY CO TRAINED SPOTTER
.
&&
RMGLocal storm report, Sep 14, 3:03 PM MDT, 4 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
303 PM MDT WED SEP 14 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0303 PM HAIL 1 NE SUGAR CITY 38.24N 103.66W
09/14/2016 U1.75 INCH CROWLEY CO TRAINED SPOTTER
MOSTLY 1.00 INCH HAIL.
&&
RMGSpecial weather statement, Sep 14, 4:21 PM MDT, 3 hours before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 421 PM MDT WED SEP 14 2016 COZ095-097-142300- WESTERN KIOWA COUNTY CO-LAS ANIMAS VICINITY/BENT COUNTY CO- 421 PM MDT WED SEP 14 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL KIOWA AND NORTHERN BENT COUNTIES UNTIL 500 PM MDT... AT 421 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES NORTHEAST OF LAS ANIMAS...OR 23 MILES NORTHEAST OF NORTH LA JUNTA...MOVING NORTHEAST AT 30 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... LAS ANIMAS...JOHN MARTIN RESERVOIR AND FORT LYON. LAT...LON 3804 10318 3815 10330 3848 10297 3822 10275 TIME...MOT...LOC 2221Z 233DEG 24KT 3816 10318 KAM
Special weather statement, Sep 14, 7:21 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 721 PM MDT WED SEP 14 2016 COZ060-065-069-072-073-150145- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT CO- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT CO- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT CO- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT CO- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT CO- 721 PM MDT WED SEP 14 2016 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SAGUACHE COUNTY UNTIL 745 PM MDT... AT 720 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER SAGUACHE...OR 47 MILES NORTH OF ALAMOSA...MOVING EAST AT 25 MPH. LOCAL OBSERVATIONS INDICATED WINDS GUSTING TO NEAR 55 MPH. WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SAGUACHE...BONANZA AND VILLA GROVE. LAT...LON 3796 10619 3821 10631 3838 10597 3806 10566 TIME...MOT...LOC 0120Z 252DEG 21KT 3812 10614 KAM
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 14, 9:07 PM MDT | Special Weather Statement | PUB | Pueblo | 38 min |
| Sep 15, 1:04 PM MDT | Special Weather Statement | PUB | Prowers | 86 min |
| Sep 15, 1:05 PM MDT | Special Weather Statement | PUB | Prowers | 85 min |
Nearby
Special Weather Statements in Colorado, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.